Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 7, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 15, 2014, 6:02 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 6:02 PM PST (02:02 UTC)
- Expired
- Feb 15, 2014, 9:12 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
614 WHUS76 KMFR 160202 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 602 PM PST SAT FEB 15 2014 ...VERY STRONG WINDS AND VERY STEEP SEAS INTO MONDAY... .WINDS AND SEAS WILL EASE RAPIDLY THIS EVENING. THEN EXPECT A BRIEF BREAK BETWEEN SYSTEMS TONIGHT WITH SEAS REMAINING HIGH BEFORE STRONG GALES CAUSE AN ADDITIONAL RISE IN SEAS SUNDAY AFTERNOON INTO MONDAY. PZZ370-161515- /O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/ /O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.NEW.KMFR.GL.W.0007.140216T0202Z-140216T0600Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140216T1600Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 602 PM PST SAT FEB 15 2014 ...STORM WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * SEAS: 15 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH GALES 10 TO 20 NM FROM SHORE WITH GUSTS OF 45 KT THIS EVENING. WINDS WILL THEN EASE LATER THIS EVENING. GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: THE ENTIRE MARINE ZONE WILL BE AFFECTED BUT THE STRONGEST WINDS AND HIGHEST SEAS ARE WITHIN 30 NM FROM SHORE THROUGH THIS EVENING. THE STRONGEST WINDS AND HIGHEST SEAS ON SUNDAY AND MONDAY WILL BE IN THE NORTHERN PORTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-161515- /O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/ /O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.NEW.KMFR.GL.W.0007.140216T0202Z-140216T0600Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 602 PM PST SAT FEB 15 2014 ...STORM WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. * SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH GALES WITH GUSTS UP TO 45 KT. WINDS ARE EXPECTED TO EASE THIS EVENING...BUT GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY VERY STEEP SEAS. GALES ARE EXPECTED NORTH OF CAPE ARAGO AND BEYOND 5 NM FROM SHORE...WITH SMALL CRAFT ADVISORY WINDS IN ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-376-161515- /O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/ /O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 602 PM PST SAT FEB 15 2014 ...GALE WARNING IS CANCELLED... ...STORM WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM WARNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. * SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS ARE EXPECTED TO EASE THIS EVENING. GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: ALL AREAS CAN EXPECT VERY STEEP AND HAZARDOUS SEAS AND SMALL CRAFT WINDS. WINDS WILL BE WEAKER SOUTH OF GOLD BEACH AND WITHIN 10 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
913 WHUS76 KMFR 160512 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 912 PM PST SAT FEB 15 2014 ...VERY STRONG WINDS AND VERY STEEP SEAS INTO MONDAY... .WINDS AND SEAS WILL EASE RAPIDLY THIS EVENING. THEN EXPECT A BRIEF BREAK BETWEEN SYSTEMS TONIGHT WITH SEAS REMAINING HIGH BEFORE STRONG GALES CAUSE AN ADDITIONAL RISE IN SEAS SUNDAY AFTERNOON INTO MONDAY. PZZ370-161815- /O.CAN.KMFR.GL.W.0007.000000T0000Z-140216T0600Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140216T1600Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 912 PM PST SAT FEB 15 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * SEAS: 15 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH AT AROUND 25 KT WITH GUSTS UP TO 35 KT. WINDS WILL EASE LATER OVERNIGHT. GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: THE ENTIRE MARINE ZONE WILL BE AFFECTED BUT THE STRONGEST WINDS AND HIGHEST SEAS ARE WITHIN 30 NM FROM SHORE THROUGH THIS EVENING. THE STRONGEST WINDS AND HIGHEST SEAS ON SUNDAY AND MONDAY WILL BE IN THE NORTHERN PORTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-161815- /O.CAN.KMFR.GL.W.0007.000000T0000Z-140216T0600Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 912 PM PST SAT FEB 15 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. * SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH AT AROUND 25 KT WITH GUSTS UP TO 35 KT. WINDS ARE EXPECTED TO EASE OVERNIGHT...BUT GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY VERY STEEP SEAS AND SMALL CRAFT ADVISORY WINDS THROUGH TONIGHT. GALES WILL BEGIN TO AFFECT ALL AREAS BY SUNDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-376-161815- /O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/ /O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 912 PM PST SAT FEB 15 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM WARNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. * SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND REMAIN HIGH ON MONDAY. * WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS ARE EXPECTED TO EASE OVERNIGHT. GALES WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY. * AREAS AFFECTED: ALL AREAS CAN EXPECT VERY STEEP AND HAZARDOUS SEAS AND SMALL CRAFT WINDS. WINDS WILL BE WEAKER SOUTH OF GOLD BEACH AND WITHIN 10 NM FROM SHORE. GALES WILL RETURN TO THE WATERS NORTH OF CAPE SEBASTIAN BY SUNDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:02 PM PST, 3 hours earlier.
Area forecast discussion, Feb 15, 3:02 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PST SAT FEB 15 2014
.SHORT TERM...A WELL DEFINED COLD FRONT HAS JUST MOVED ONSHORE.
VERY IMPRESSIVE WINDS ASSOCIATED WITH THIS COLD FRONT BUT NOT TOO
MUCH PRECIPITATION. AS A RESULT...HAVE LOWERED PRECIPITATION
FORECASTS CONSIDERABLY FROM PREVIOUS FORECAST. THIS SHOULD BODE
WELL TO ALLEVIATE ANY FURTHER SIGNIFCANT RIVER RISES AS THIS FRONT
MOVES INLAND. SATELLITE IMAGERY SHOWS PLENTY OF BREAKS IN THE
CLOUDS BEHIND THE FRONT SO AM ONLY EXPECTING SCATTERED TO NUMEROUS
SHOWERS OVERNIGHT TONIGHT. THE BIG ISSUE IS WIND. MANY STATIONS
ALONG AND EAST OF THE CASCADES ARE SHOWING WIND ADVISORY AND HIGH
WIND WARNING LEVEL WINDS AT THIS TIME AND THESE WINDS WILL
CONTINUE FOR A GOOD PORTION OF TONIGHT UNTIL THE FRONT PASSES THROUGH.
THIS FRONT PUTS US INTO A TRANSITION FROM THE WARM SOUTHWEST FLOW
AND VERY MOIST SUB TROPICAL REGIME TO A COOLER WEST TO NORTHWEST
AND NOT SO MOIST REGIME. THE NEXT SYSTEM IN THIS NORTHWEST FLOW
MOVES THROUGH ON MONDAY. SNOW LEVELS DROP TO PASS LEVELS WITH
MONDAYS SYSTEM WHICH WILL BRING MUCH WELCOMED SNOW TO THE
MOUNTAINS. ANOTHER SOMEWHAT JUICIER SYSTEM FOLLOWS ON TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...COLD ADVECTION ON
WEDNESDAY WILL DROP SNOW LEVELS TO AROUND 2500 FEET BY DAY'S END.
DEEP, MOIST, ONSHORE FLOW COMBINED WITH OROGRAPHIC ENHANCEMENT WILL
KEEP PRECIPITATION GOING THROUGH THE DAY WEDNESDAY. QPF AMOUNTS
DON'T LOOK TERRIBLY HEFTY BUT SHOULD BE ENOUGH TO PRODUCE MODERATE
SNOW AMOUNTS ALONG THE WEST FACING SLOPES OF ALL OUR RANGES.
PRECIPITATION BRIEFLY EBBS WEDNESDAY NIGHT BUT WILL RETURN ON
THURSDAY AS ANOTHER SHORTWAVE MOVES THROUGH. SNOW LEVELS WILL REMAIN
AROUND 3000 FEET ON THURSDAY, SO ADDITIONAL IMPACTS FROM SNOW IN THE
MOUNTAINS IS LIKELY. IT LOOKS LESS LIKELY THAT THE LOWER PASSES SUCH
AS SEXTON SUMMIT WILL BE SIGNIFICANTLY IMPACTED, BUT IT WILL
PROBABLY SNOW AT TIMES ON THE LOWER PASSES WEDNESDAY THROUGH
THURSDAY, ESPECIALLY AT NIGHT. UPPER RIDGING DEVELOPS OFFSHORE ON
FRIDAY AND WE BEGIN TO DRY OUT UNDER MORE STABLE NORTHWEST FLOW
ALOFT. THE RIDGE AXIS GETS CLOSER TO THE COASTLINE OVER THE WEEKEND
AND THIS WILL INDUCE AN OFFSHORE FLOW IN THE LOW LEVELS. THE RESULT
SHOULD BE DRY WEATHER WITH VALLEY INVERSIONS. -WRIGHT
&&
.AVIATION...BASED ON THE 15/18Z TAF CYCLE.
A STRONG COLD FRONT IS APPROACHING THE COAST THIS AFTERNOON. IT IS
EXPECTED TO ARRIVE AT THE COAST AROUND 16/00Z, RACE TO THE CASCADE
CREST BY 16/02Z, AND THEN PROCEED ACROSS THE EAST SIDE. GUSTY SOUTH
TO SOUTHWEST WINDS WILL CONTINUE OVER THE COAST, MOUNTAINS, AND EAST
SIDE AHEAD OF THE FRONT. WINDS ARE BEGINNING TO MIX DOWN INTO THE
WEST SIDE VALLEYS AND WILL BECOME STRONG AND GUSTY JUST AS THE FRONT
ARRIVES. THE ACCOMPANYING LOW LEVEL WIND SHEAR JUST PRIOR TO WIND
ONSET IN THE LOWER ELEVATIONS WILL LEAD TO BUMPY APPROACHES.
CONDITIONS ARE GENERALLY MVFR OR BETTER IN LIGHT RAIN AHEAD OF THE
FRONT, BUT EXPECT CONDITIONS TO DETERIORATE TO IFR FOR A COUPLE OF
HOURS IN MODERATE TO HEAVY RAIN DURING FROPA. ALSO, MODERATE
CONVECTION IS SEEN IMMEDIATELY BEHIND THE FRONT AND WILL MOVE IN
SHORTLY AFTER FROPA. THIS CONVECTION IS MOVING DUE EAST AT AROUND 50
KT AND WILL BRING GUSTY WINDS AND ISOLATED LIGHTNING STRIKES AS IT
MOVES THROUGH THIS EVENING. THIS IS MOST LIKELY AT THE COAST BUT MAY
ALSO OCCUR INLAND. CONDITIONS WILL IMPROVE FROM WEST TO EAST LATE
THIS EVENING. -WRIGHT
&&
.MARINE...
WIND WILL EASE RAPIDLY THIS EVENING AS THE STRONG COLD FRONT MOVES
ONSHORE. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS BEHIND THE FRONT IN
THE COLD UNSTABLE AIR. THIS THREAT WILL CONTINUE UNTIL AROUND
MIDNIGHT. SEAS WILL REMAIN STEEP AS A HIGH WEST SWELL BRIEFLY
BECOMES DOMINANT OVERNIGHT. ANOTHER STRONG COLD FRONT WILL FOLLOW
CLOSELY BEHIND WITH GALES AND VERY STEEP SEAS EXPECTED TO DEVELOP
SUNDAY INTO SUNDAY NIGHT. SEAS ARE EXPECTED TO PEAK AROUND 22 FT
SUNDAY NIGHT INTO MONDAY MORNING DUE TO LARGE WESTERLY SWELL AND
VERY STEEP WIND WAVES. THIS STORMY PATTERN WILL PERSIST THROUGH THE
NEXT WEEK WITH HIGH TO VERY HIGH SEAS...AND PERIODS OF GALE FORCE
WINDS POSSIBLE THROUGH WEDNESDAY NIGHT. /JBL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 AM PST SUNDAY FOR ORZ030-031.
FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR ORZ021>028.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR
ORZ021-022-024.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ023-025-026.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ027-028.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.
CA...HIGH WIND WARNING UNTIL 4 AM PST SUNDAY FOR CAZ085.
FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR CAZ080.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM
THIS EVENING TO 10 AM PST MONDAY FOR PZZ350-356-376.
STORM WARNING UNTIL 6 PM PST THIS EVENING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 6 PM PST THIS EVENING FOR PZZ350-356-370-376.
GALE WARNING FROM 8 AM SUNDAY TO 10 AM PST MONDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM THIS EVENING TO 8 AM
PST SUNDAY FOR PZZ370.
KRS/TRW/TRWIn the hours before
Local storm report, Feb 15, 3:45 PM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
345 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
02/15/2014 M2.10 INCH JOSEPHINE OR TRAINED SPOTTER
330PM TO 330PM.
&&
GLASERLocal storm report, Feb 15, 3:46 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
346 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM NON-TSTM WND GST 9 SSE SUMMER LAKE 42.86N 120.69W
02/15/2014 M63 MPH LAKE OR TRAINED SPOTTER
SUSTAINED 40 MPH WITH 50 MPG GUSTS.
&&
BPNLocal storm report, Feb 15, 4:09 PM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
409 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND GST 1 ENE BROOKINGS 42.06N 124.28W
02/15/2014 M60 MPH CURRY OR TRAINED SPOTTER
RECORDED AT BROOKINGS HARBOR.
1145 AM NON-TSTM WND GST PORT ORFORD 42.75N 124.50W
02/15/2014 M62 MPH CURRY OR TRAINED SPOTTER
RECORDED AT THE HARBOR.
&&
BPNLocal storm report, Feb 15, 4:25 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
425 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN N MYRTLE POINT 43.07N 124.13W
02/15/2014 M3.92 INCH COOS OR TRAINED SPOTTER
CALENDAR DAY 2/14. E. FORK OF COQUILLE OUT OF BANKS FOR A
TIME ON 2/14. CURRENTLY ABOUT 2 FEET BELOW FLOOD.
&&
GLASERLocal storm report, Feb 15, 5:01 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
501 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 SSE ASHLAND 42.18N 122.69W
02/15/2014 M1.03 INCH JACKSON OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
BPNLocal storm report, Feb 15, 5:32 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
532 PM PST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN OBRIEN 42.07N 123.70W
02/15/2014 M2.00 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE MIDNIGHT. WINDS GUSTING ESTIMATED 25 TO 30
MPH AT TIME OF REPORT.
&&
BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:18 AM PST | Hazardous Seas Warning | MFR | 31 hr | |
| Feb 16, 3:18 AM PST | Small Craft Advisory for Winds | MFR | 35 hr | |
| Feb 16, 3:18 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 5 days | |
| Feb 16, 2:37 PM PST | Wind Advisory | MFR | Klamath, Lake | 30 hr |
| Feb 16, 3:12 PM PST | Hazardous Seas Watch | MFR | 24 hr | |
| Feb 16, 3:12 PM PST | Small Craft Advisory for Winds | MFR | 23 hr | |
| Feb 16, 3:12 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.